Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 195, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2008, 3:41 PM EDT for Essex County, Middlesex County, Suffolk County, Massachusetts. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2008, 3:41 PM EDT (19:41 UTC)
- Expired
- Aug 3, 2008, 4:13 PM EDT
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 56 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:45 PM EDT | TSTM WND DMG | Cambridge, MA | TREE AND POWER LINES DOWN BLOCKING AN ENTRANCE TO BUILDING ON 4TH STREET PLACE. |
| Aug 3, 3:55 PM EDT | TSTM WND DMG | East Boston, MA | TREE AND POWER LINES DOWN ON QUARTER STREET PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 031941
SVRBOX
MAC009-017-025-032030-
/O.NEW.KBOX.SV.W.0195.080803T1941Z-080803T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LYNN...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SOMERVILLE...CAMBRIDGE...
NORTHEASTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 430 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR EVERETT...OR NEAR SOMERVILLE...AND MOVING
EAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINTHROP BY 350 PM EDT...
NAHANT AND SWAMPSCOTT BY 355 PM EDT...
6 MILES SOUTH OF MARBLEHEAD BY 400 PM EDT...
LAT...LON 4243 7091 4242 7090 4240 7090 4241 7096
4236 7095 4236 7113 4252 7112 4252 7085
4250 7082 4248 7082
TIME...MOT...LOC 1941Z 283DEG 18KT 4241 7102
$$
FRANK2 follow-up statements
000
WWUS51 KBOX 031949
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT SUN AUG 3 2008
MAC009-017-025-032030-
/O.CON.KBOX.SV.W.0195.000000T0000Z-080803T2030Z/
ESSEX MA-SUFFOLK MA-MIDDLESEX MA-
348 PM EDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL MIDDLESEX...NORTHEASTERN SUFFOLK AND SOUTH CENTRAL
ESSEX COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR REVERE...OR NEAR LYNN...MOVING EAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NAHANT AND SWAMPSCOTT BY 355 PM EDT...
7 MILES SOUTH OF MARBLEHEAD BY 400 PM EDT...
LAT...LON 4243 7091 4240 7090 4241 7096 4236 7095
4236 7113 4247 7105 4252 7085 4250 7082
4248 7082
TIME...MOT...LOC 1948Z 283DEG 18KT 4240 7097
$$
FRANK000
WWUS51 KBOX 032013
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SUN AUG 3 2008
MAC009-017-025-032022-
/O.CAN.KBOX.SV.W.0195.000000T0000Z-080803T2030Z/
ESSEX MA-SUFFOLK MA-MIDDLESEX MA-
412 PM EDT SUN AUG 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX...
NORTHEASTERN SUFFOLK AND SOUTH CENTRAL ESSEX COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED BECAUSE THE
THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE REGION.
LAT...LON 4243 7091 4240 7090 4241 7096 4236 7095
4236 7113 4247 7105 4252 7085 4250 7082
4248 7082
TIME...MOT...LOC 2012Z 283DEG 18KT 4237 7081
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:19 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 3, 3:19 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 319 PM EDT SUN AUG 3 2008 .SYNOPSIS... A LOW PRESSURE CENTER WILL MOVE TO NOVA SCOTIA TONIGHT AND STALL THROUGH MONDAY. A WARM FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS BACK TO THE AREA TUESDAY NIGHT. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS A COLD FRONT MOVE THROUGH. A LOW PRESSURE SYSTEM MOVE TOWARD NEW ENGLAND FROM THE GREAT LAKES WILL BRING A CHANCE OF STILL MORE SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SCATTERED SHOWERS AND TSTMS UNDERNEATH COLD POOL ALOFT MAY PRODUCE HAIL AND LOCAL GUSTY WINDS THROUGH EARLY EVE. TREND HAS BEEN FOR ACTIVITY TO GRADUALLY BECOME DEEPER AND DEVELOP FURTHER S. ANY SVR IS LIKELY TO BE ISOLATED BUT STILL THINK WE MIGHT GET AT SEVERAL SMALL HAIL REPORTS IN THE 4 PM TO 7 PM TIME FRAME. EXPECT THE ACTIVITY TO DIMINISH FAIRLY QUICKLY AFT 8 PM ONCE ALL SURFACE HEATING IS CUT OFF. && .SHORT TERM /9 PM THIS EVENING THROUGH MONDAY NIGHT/... EXPECT MOSTLY DRY CONDITIONS OVERNIGHT EXCEPT FOR SOME PATCHY FOG/LOW STRATUS ESPECIALLY WHERE RAIN HAS FALLEN. MONDAY LOOKS TO BE MOSTLY SUNNY WITH SCATTERED FAIR WEATHER CU. ONLY WRINKLE FROM THAT IS THAT WE HAVE KEPT A SLIGHT CHANCE FOR MID/LATE AFTERNOON SHOWERS/TSTMS ACROSS NE MA AND PORTIONS SW NH...WHERE EFFECT OF RESIDUAL COOL POOL ALOFT MAY STILL BE A FACTOR. EXPECT MOSTLY CLEAR SKIES MON NIGHT WITH JUST A LITTLE PATCHY FOG IN SOME INTERIOR VALLEYS.. HAVE STAYED VERY CLOSE TO MAVMOSGUIDE TEMPS TONIGHT THROUGH MON NIGHT AS OUTPUT LOOKS REASONABLE AND MESHES NICELY WITH NEIGHBORS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... NO SIGN OF A BREAK IN THE RIDGE-WEST TROF-EAST PATTERN THIS WEEK. THIS WILL KEEP US IN AN UNSETTLED REGIME MUCH OF THE WEEK. THE GFS IS QUITE PROMINENT WITH A SHORTWAVE THAT DEVELOPS OVER THE NORTHERN PLAINS TODAY AND PLOWS THROUGH THE GREAT LAKES UPPER RIDGE. THEN...WITHOUT LOSING A BEAT OR CATCHING ITS BREATH...IT DIVES INTO NEW ENGLAND WITH A BULLSEYE OF LIFT AND RAINFALL. THIS FEATURE LOOKS AND FEELS LIKE FEEDBACK IN THE MODEL. WE HAVE DISCARDED THE SHORTWAVE AND ITS EFFECTS AND GONE WITH A SOLUTION CLOSER TO THE NAM AND ECMWF. THIS SOLUTION KEEPS OUR WEATHER DRY MOST OF TUESDAY. BY EVENING AN APPROACHING WARM FRONT BRINGS MORE CLOUDS INTO THE REGION. PER THE K AND TOTAL TOTALS INDICES THE MORE FAVORABLE INSTABILITY MOVES IN DURING THE LATTER PART OF TUESDAY NIGHT...SO WE HAVE PLACED MOST OF THE CHANCE OF THUNDER AFTER MIDNIGHT AND CONTINUED IT INTO THE DAY WEDNESDAY. THE ECMWF AND EXTRAPOLATION OFF THE NAM SUGGEST A COLD FRONT MOVING THROUGH WEDNESDAY EVENING OR NIGHT AND MOVING AWAY BY THURSDAY MORNING. LOW AND MID LEVEL WIND FIELDS ARE NOT AS STRONG AS IN PREVIOUS MODEL RUNS...BUT STILL SHOW A POTENTIAL FOR SEVERE WEATHER. PRECIPITABLE WATER VALUES WILL BE HIGH ONCE AGAIN. SO CONTINUE THUNDERSTORMS INTO WEDNESDAY NIGHT. WITH AN UPPER TROF IN PLACE LATE WEEK AND -16C AIR AT 500 MB BY SATURDAY...AN UNSETTLED PATTERN SHOULD REMAIN IN PLACE THROUGH SATURDAY. WE HAVE CONFIDENCE IN AT LEAST SCATTERED THUNDERSTORMS DURING THE THURSDAY TO SATURDAY PERIOD...BUT LOW CONFIDENCE IN EXACTTIMING. COLD POOL INSTABILITY WOULD POINT TO SATURDAY AS THE MOST LIKELY DAY...BUT EVEN THURSDAY SHOWS -12C ALOFT WHICH IS NOTHING TO SNEEZE AT THIS TIME OF YEAR WITH 12C-14C AT LOWER LEVELS. SO THE FORECAST INDICATES A CHANCE OF THUNDERSTORMS EACH DAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... BRIEF MVFR CIGS AND VSBYS IN VICINITY OF SCT TSTMS UNTIL ABOUT 00Z. A FEW TSTMS MAY CONTAIN WIND GUSTS TO 30 KT AND SMALL HAIL. PATCHY IFR CIGS AND VSBYS IN LOW STRATUS AND FOG DEVELOPING OVERNIGHT...ESPECIALLY CAPE AND ISLANDS REGION. EXPECT ANY LOW STRATUS AND FOG TO BURN OFF QUICKLY MON...PROBABLY BY 13 OR 14Z. VFR EXPECTED REST OF MON AND MON NIGHT...EXCEPT FOR VERY PATCHY MVFR/IFR IN LATE NIGHT FOG. OUTLOOK...TUESDAY THROUGH THURSDAY... TUESDAY...MVFR/IFR IN EARLY MORNING FOG. OTHERWISE VFR. TUESDAY NIGHT AND EARLY WEDNESDAY...MVFR/IFR IN SHOWERS AND SCATTERED THUNDERSTORMS AND AREAS OF FOG. WEDNESDAY AND WEDNESDAY NIGHT...MVFR IN THUNDERSTORMS...MAINLY AFTERNOON AND NIGHT. THURSDAY...CONDITIONS IMPROVING TO VFR. && .MARINE... TODAY THROUGH MONDAY NIGHT... EXCEPT FOR SCATTERED TSTMS THROUGH EARLY EVENING...RELATIVELY BENIGN CONDITIONS WITH WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MON NIGHT. A FEW TSTMS UNTIL 8 OR 9 PM TONIGHT MAY CONTAIN GUSTS TO 30 KT AND SMALL HAIL. PATCHY DENSE FOG IS LIKELY LATE TONIGHT/EARLY MON MORNING AND POSSIBLY AGAIN LATE MON NIGHT. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... WINDS AND SEAS EXPECTED TO BE BELOW SCA CRITERIA DURING THE PERIOD. LOCALIZED WIND GUSTS AND LIGHTNING WILL BE HAZARDS IN SCT TSTMS TUESDAY NIGHT...AND AGAIN WEDNESDAY AFTERNOON/EVENING. PATCHY DENSE FOG IS ALSO POSSIBLE BOTH MONDAY NIGHT/EARLY TUESDAY AND TUESDAY NIGHT/EARLY WEDNESDAY && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...THOMPSON NEAR TERM...THOMPSON SHORT TERM...THOMPSON LONG TERM...WTB AVIATION...WTB/RLG MARINE...WTB/RLG
Hazardous weather outlook, Aug 3, 11:03 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1103 AM EDT SUN AUG 3 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1103 AM EDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WITH A FEW OF THE STRONGER STORMS POSSIBLY PRODUCING DAMAGING WINDS AND LARGE HAIL. SINCE THESE THUNDERSTORMS WILL BE SLOW MOVING...THERE IS A RISK OF HEAVY RAIN PRODUCING LOCALIZED POOR DRAINAGE FLOODING. THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AFTER 7 OR 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...WITH LIGHTNING BEING THE MAIN HAZARD. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST TUESDAY NIGHT THROUGH SATURDAY. THERE IS A POTENTIAL FOR STRONG WINDS AND HEAVY DOWNPOURS DURING A PORTION OF THIS PERIOD...BUT LOW CONFIDENCE IN DETERMINING THE EXACT DAY OR DAYS THAT IT WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...STARTING AROUND 1 PM. ANZ230>237-250-254-255-041515- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1103 AM EDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THE STRONGER STORMS COULD POSSIBLY PRODUCE WIND GUSTS TO 50 KT AND LARGE HAIL. THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AFTER 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW RISK OF SCATTERED THUNDERSTORMS MONDAY AFTERNOON AND EVENING. A FEW THUNDERSTORMS ARE ALSO POSSIBLE FROM LATE TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...STARTING AROUND 1 PM. THOMPSON
In the hours before
Special weather statement, Aug 3, 1:04 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 104 PM EDT SUN AUG 3 2008 MAZ005>007-014-031745- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA- 104 PM EDT SUN AUG 3 2008 AT 100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHEAST OF TOPSFIELD...OR ABOUT 9 MILES NORTHWEST OF BEVERLY...MOVING EAST AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...ROWLEY BY 110 PM EDT...WENHAM BY 120 PM EDT...IPSWICH AND HAMILTON BY 130 PM EDT...6 MILES NORTH OF BEVERLY AND 9 MILES NORTH OF SALEM BY 140 PM EDT...ESSEX AND 6 MILES NORTH OF MANCHESTER BY 150 PM EDT. FRANK
Special weather statement, Aug 3, 1:38 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 138 PM EDT SUN AUG 3 2008 MAZ006-007-031830- EASTERN ESSEX MA-WESTERN ESSEX MA- 138 PM EDT SUN AUG 3 2008 AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER HAMILTON...OR ABOUT 5 MILES NORTH OF BEVERLY...MOVING EAST AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...ESSEX BY 200 PM EDT...MANCHESTER BY 210 PM EDT...GLOUCESTER AND ROCKPORT BY 230 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Special weather statement, Aug 3, 3:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT SUN AUG 3 2008 MAZ006-007-032000- EASTERN ESSEX MA-WESTERN ESSEX MA- 317 PM EDT SUN AUG 3 2008 AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER PEABODY...OR ABOUT 4 MILES NORTHWEST OF LYNN...MOVING SOUTHEAST AT 11 MPH. THE THUNDERSTORM WILL BE NEAR...LYNN BY 330 PM EDT...SWAMPSCOTT AND SALEM BY 340 PM EDT...MARBLEHEAD AND NAHANT BY 350 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Special weather statement, Aug 3, 3:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 336 PM EDT SUN AUG 3 2008 MAZ005-007-014-015-032015- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 336 PM EDT SUN AUG 3 2008 AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER MALDEN...OR ABOUT 4 MILES NORTHEAST OF SOMERVILLE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...NAHANT AND SWAMPSCOTT BY 350 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:19 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 2, 11:46 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 3, 5:37 AM EDT | Special Marine Warning | BOX | 113 min | |
| Aug 3, 3:45 PM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 3, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 29 min |
| Aug 3, 5:04 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 3, 6:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Aug 3, 6:45 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth | 39 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.